Ask a doctor

Swelling From Juvederm?

I had juvederm placed in the past in my tear troughs and cheek areas. Now I am faced everyday with swelling in the areas the filler is as well as swelling of my upper eyelids. I believe the filler has created some sort of blockage and is not allowing my eyelids to drain properly. And also, they are very swollen. It isn't just a case of puffy eyes in the morning. Should I get the filler dissolved? I don't even like how it looks. Is it possible that it is blocking my eyelids lymphatic drainage?

***Additional info provided 9/5/13: My juvederm is from 2 plus years ago. And Yes, I've Verified with the Company That It Was Actually Juvederm.

Doctor Answers (7)

Juvederm to tear troughs

+1

I typically recommend Restylane to the tear trough area; if you are unhappy with the effect of Juvederm, you can have it dissolved with Hyaluronidase. Juvederm is a harder product than most to dissolve, especially in the tear trough area. It may take more than one injection over a few weeks to see improvement. Best of luck.


Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Swelling from Juvederm

+1

How long ago was your treatment?  Swelling can persist for 1-2 weeks or more depending on the patient, and will be more noticeable in the morning. The final result of your treatment will be evident around the 2 week period. I would recommend communicating with your provider regarding any concerns and having them examine the area. If necessary, any excess filler can be dissolved with the enzyme hyaluronidase. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

Swelling in eye area after Juvederm

+1

You only said you had the Juvederm done in the "past". Exactly how long ago was this? Initial swelling can last for about 2 weeks after Juvederm injections, especially when it's done in the eye area because it has a propensity to pull water to itself. This usually looks worst in the morning. If it's been longer than the 2 weeks, I would suggest you follow up with your injector. Yes, Juvederm can be dissolved. Mostly on this site I have seen long-term issues will swelling from Juvederm, especially in the thin-skinned eye area. I tend to use Restylane in this area and find it has much better results both in the short and long-term.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Juvederm and Lower Eeyelid Swelling

+1

It will take at least 2 weeks before the puffiness under the eyes settles after an any injection in the lower eyelids but if you were prone to puffiness before hand, it can take 6 to 12 weeks for the problem to resolve.

Brian Windle, MD
Kirkland Plastic Surgeon
5.0 out of 5 stars 10 reviews

Swelling after Juvederm

+1

Any unusual or unexpected persistent swelling should be evaluated by your injector.  If needed there is a product that can be injected to break down the filler.  Please be evaluated by your injector

Charles R. Nathan, MD
Saint Louis Plastic Surgeon
5.0 out of 5 stars 5 reviews

Swelling From Juvederm?

+1

You failed to mention how long it has been since you had Juvederm applied. Swelling is common and more noticeable in early mornings, it usually takes 2-3 weeks to completely heal to see your final result. Contact your physician and inform them of the swelling and puffiness you're having, if more then 2 weeks has gone by, your physician can inject an enzyme called hyaluronidase to dissolve this product. 

Best wishes

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 194 reviews

Swelling in cheeks and eyelids 2 years after juvederm to cheek and tear trough

+1

It would be unusual for juvederm to persist for 2 years in the areas where it was injected.  Especially with the swelling that occurs in the upper eyelid, which was not injected, I wonder whether there is another cause for the symptoms you are experiencing.  A thorough medical evaluation with particular attention to thyroid function would be a good idea.

John Q. Cook, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.